Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 122, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2020, 7:23 PM CDT for Custer County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 20, 2020, 7:48 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:30 PM CDT | HAIL 1 | 5 N Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
384
WUUS53 KLBF 210023
SVRLBF
NEC041-210115-
/O.NEW.KLBF.SV.W.0122.200621T0023Z-200621T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
723 PM CDT Sat Jun 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Custer County in central Nebraska...
* Until 815 PM CDT.
* At 723 PM CDT, a severe thunderstorm was located near Oconto, or 17
miles south of Broken Bow, moving southeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Oconto, Buckeye, Pressey State Wildlife Management Area, Burr Oak,
Lodi, Intersection of Highway 183 and Cumro Road and Cumro.
This includes Highway 183 between mile markers 73 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4120 9995 4133 9969 4105 9924 4105 9977
TIME...MOT...LOC 0023Z 303DEG 32KT 4115 9966
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Keck2 follow-up statements
888
WWUS53 KLBF 210039
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
739 PM CDT Sat Jun 20 2020
NEC041-210115-
/O.CON.KLBF.SV.W.0122.000000T0000Z-200621T0115Z/
Custer NE-
739 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL CUSTER COUNTY...
At 738 PM CDT, a severe thunderstorm was located near Eddyville, or
21 miles south of Broken Bow, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oconto, Burr Oak, Buckeye, Pressey State Wildlife Management Area,
Intersection of Highway 183 and Cumro Road and Cumro.
This includes Highway 183 between mile markers 73 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4116 9980 4127 9961 4105 9924 4105 9977
TIME...MOT...LOC 0038Z 303DEG 27KT 4110 9955
HAIL...1.00IN
WIND...60MPH
$$
Keck786
WWUS53 KLBF 210048
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
748 PM CDT Sat Jun 20 2020
NEC041-210057-
/O.CAN.KLBF.SV.W.0122.000000T0000Z-200621T0115Z/
Custer NE-
748 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, up
to a half inch is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Nebraska.
LAT...LON 4116 9980 4127 9961 4105 9924 4105 9977
TIME...MOT...LOC 0044Z 303DEG 32KT 4105 9946
$$
KeckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:19 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 20, 6:19 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Sat Jun 20 2020 .SHORT TERM...(This evening through Sunday night) Issued at 319 PM CDT Sat Jun 20 2020 The forecast challenge is pops as the upper low over south central Canada is slow to move east through Monday. At 2 PM CT the surface analysis showed a trough extending southwest from over the northwest sandhills to the Sidney. A lone thunderstorm developed west of Chappell and dissipated while moving east. Models in good agreement isolated thunderstorms to redevelop in the west and move eastward through 9 pm with the surface trough east to a line from near Valentine south to Mullen and Stapleton at 7 pm. Moisture pooling in advance of the surface trough resulting in MUCAPE values over 3000 J/Kg and 0-1km CAPE values from 1200-1750 J/kg generally east of Highway 83 to fuel storm development late this afternoon and evening. While cloudy at the start of the day, clouds cleared with steep lapse rates across the area. Short-term models create a spread where forecast trends toward a line of thunderstorms forming Storms that develop will begin to exit the area by 10 pm with the threat for severe storms ending for tonight. Tonight low temperatures will drop into the 50s throughout with a few locales in eastern Boyd, Holt and Wheeler counties in the lower 60s by daybreak. Sunday into Sunday night an elongated area of low pressure will extend from the northern into the central plains. The chance for thunderstorms increase with the heating of the day and shortwaves embedded into the upper low. There is a marginal risk for severe storms Sunday evening. High temperatures Sunday will reach into the 80s north to lower 90s in the far southwest. .LONG TERM...(Monday through Saturday) Issued at 319 PM CDT Sat Jun 20 2020 Little change in the weather pattern Monday and Tuesday as the upper lows influence lingers for isolated to scattered thunderstorms and cooler temperatures. By midweek the upper ridge strengthens across the intermountain region to the west and builds eastward for a break in the convection. Then Thursday and Friday the threat for storm development returns. A frontal system will move east and south across the central Plains with convection daily. Temperatures trend upwards through the week from the upper 70s at the start to the middle 80s by weeks end. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 619 PM CDT Sat Jun 20 2020 Showers and scattered thunderstorms will continue to develop across portions north central Nebraska through the evening. For the most part, thunderstorms are expected to remain east of both terminals. However, an isolated thunderstorm cannot be completely ruled out. Will keep thunderstorm mention out of the prevailing forecast for now as confidence in impacting either terminal remains low. Otherwise, a dry forecast is in store for the region. Some gusty winds are also possible Sunday afternoon at KLBF with gusts up to 20 knots expected. && .HYDROLOGY... Issued at 319 PM CDT Sat Jun 20 2020 High flow will linger on the North Platte River at North Platte as releases from Kingsley Dam continue. The river gauge will fluctuate near 5.7 feet through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Kulik HYDROLOGY...Keck
Hazardous weather outlook, Jun 20, 2:50 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Sat Jun 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Sat Jun 20 2020 /150 PM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are expected to develop along and near Highway 61 from Merriman to Ogallala where a few severe storms are possible. Storm development is most likely between 2 pm and 10 pm and the area of concern for severe weather is generally along and east of a line from Merriman to North Platte, Ansley and Bartlett. The severe weather hazards are large hail greater than 1 inch and wind damage. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible Sunday and Monday, mainly affecting north central Nebraska. An isolated strong or severe storm is possible Sunday along and east of a line from Broken Bow to Bassett. Large hail and wind damage are the severe weather hazards. The risk of severe weather Monday appears low at this time. Scattered thunderstorms are also possible Thursday and Friday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 20, 5:41 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 10 WNW BREWSTER 42.00N 100.05W
06/20/2020 M1.25 INCH BLAINE NE TRAINED SPOTTER
&&
RKULIKLocal storm report, Jun 20, 6:01 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 14 NNW DUNNING 42.01N 100.21W
06/20/2020 BLAINE NE PUBLIC
PICTURE SENT OF TORNADO 14 MILES NNW OF DUNNING
&&
RLAMBLocal storm report, Jun 20, 6:04 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 14 E PURDUM 42.07N 99.99W
06/20/2020 M1.75 INCH BLAINE NE POST OFFICE
GOLF BALL SIZE HAIL
&&
RLAMBLocal storm report, Jun 20, 6:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 11 W TAYLOR 41.76N 99.60W
06/20/2020 M1.00 INCH LOUP NE TRAINED SPOTTER
&&
RKULIKLocal storm report, Jun 20, 6:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 W CALLAWAY 41.29N 100.05W
06/20/2020 M1.75 INCH CUSTER NE TRAINED SPOTTER
&&
TKECKSpecial weather statement, Jun 20, 7:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
723 PM CDT Sat Jun 20 2020
NEZ026>028-038-210115-
Loup NE-Custer NE-Garfield NE-Blaine NE-
723 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN
GARFIELD...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
815 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Victoria Springs State Recreation Area, or 14 miles
south of Brewster, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Taylor, Sargent, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Walworth, Big Oak Canyon, Divide Hill, Gates and
Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 112 and 128.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Nebraska.
LAT...LON 4165 9987 4183 9986 4183 9921 4174 9920
4174 9921 4157 9921
TIME...MOT...LOC 0023Z 272DEG 14KT 4174 9977
JacobsThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:23 PM CDT | Special Weather Statement | LBF | Loup | 52 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 55 min |
| Jun 20, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 76 min |
| Jun 20, 10:46 PM CDT | Areal Flood Advisory | LBF | Boyd | 6 hr |
| Jun 21, 4:15 PM CDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 21, 6:06 PM CDT | Special Weather Statement | LBF | Deuel, Garden, Sheridan | 39 min |
| Jun 21, 6:09 PM CDT | Special Weather Statement | LBF | Gosper | 51 min |
| Jun 21, 6:36 PM CDT | Special Weather Statement | LBF | Arthur, Grant | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.